CSN Login
Members Online: 16

Foot and ankle swelling...???

KareGiver
Posts: 291
Joined: Apr 2011

So close to the end of treatment...noticed yesterday that my husband's ankle looked a bit swollen. Just a few minutes ago, saw that his whole foot is swollen. Had last cisplatin a week ago, 5 more rads to go. Was treated for blood clots in lungs 3 weeks ago and is on Lovanox and has a vena cava filter. This leg has been giving him problems since late March and they say it is his sciatic nerve. Has anyone had swelling because of chemo? Can this wait until tomorrow? When I pointed it out to him, he said "just shoot me". Thanks...

Pam M's picture
Pam M
Posts: 2194
Joined: Nov 2009

If it's not one thing . . . does hubby's doc have a service? Doc on call? When I was in treatment, I could call the service after hours, and a doc on call would get back to me. Please let us know how it goes.

Skiffin16's picture
Skiffin16
Posts: 8100
Joined: Sep 2009

My chemo MD always gave us the after hours number and someone was on call 24/7. She didn't want me to wait until morning on some things, especially fevers over 100.5.

Anyways, not sure on chemo and swelling, anything is possible with that stuff I believe. But most definitely on the other associated bags of fluids and drugs they give during.

After a week, I'd presume this isn't associated, not sure.

But something to stay up on and communicate with the md's about.

Best,
John

rozaroo
Posts: 667
Joined: Apr 2010

I had swelling of my ankles after Cisplatin. I kept them elevated & gave myself foot bath's & they slowly disappeared. Putting a pillow under them helped quite a bit also. They were so fat you couldn't see my ankle. Looked like a tree stump lol!

KareGiver
Posts: 291
Joined: Apr 2011

Everyone...foot lifted, frozen peas in place. They seem to be doing the trick! Doc felt sure with all of the other things in place after the PEs that he would be fine. Thanks for the comforting reassurances...again!

KareGiver
Posts: 291
Joined: Apr 2011

Everyone...foot lifted, frozen peas in place. They seem to be doing the trick! Doc felt sure with all of the other things in place after the PEs that he would be fine. Thanks for the comforting reassurances...again!

KareGiver
Posts: 291
Joined: Apr 2011

Can't get the repeat message deleted...I KNOW there is a way!

Skiffin16's picture
Skiffin16
Posts: 8100
Joined: Sep 2009

You just rename it and add something different...LOL. That way it looks like you intended another post..

Best,
John

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network